Discussions that mention norvasc

High & Low Blood Pressure board


No doubt this has already been asked on here, but as i have just found this place i thought i'd ask if anyone has struggled with side effects whilst taking BP medication. I started taking Bp meds about 10mnths ago and are now onto my 5th type of tablet. I have taken till this point Mircardis,Coversyl,Norvasc, one that i can't remember and my current one Avapro HCT. I get stomach spasms, my visits to the toilet for no 2's are always a struggle and some days just feel plain old crap ie: headaches, lethargy and nausea.

Anyone else had any issues like this or am i just wierd.
Hi,

I have tried ACEs, Coversyl, and ARBs, Cozaar and Atacand. I got many side effects that prevented me from functioning like a human. I was tired all time, breathless, dizzy, I felt that my legs are very heavy, sweating all the time. All those side effects happened after the first dose of the ACEs and the ARBs that I have tried. I can't imagine what would happen after using it for a month.
I was on 5 mg of Zebeta for more than 3.5 years, I got side effects but I can't compare it to what I have experienced with ACEs and ARBs.
I tried Norvasc and it was not nice, I had one last med to try which is Diltiazem. I have no side effects at all that I'm aware of. But I don't get good readings in winter so last few days I have added a diuretic, got tired and felt very weird :( so I stopped it.

If you read other threads and learn more about medication I'm sure that you will find a medication to control your blood pressure without side effects.
Good luck,
Michael
Micardis is an Angiotensin II Blocker. (ARB)

Coversyl is an Angiotensin I Blocker. (ACE)

Norvasc is a Calcium Channel Blocker. (CCB)

Avapro HCT is an Angiotensin II Blocker combined with Hydrochlorothiazide, a diuretic. (ARB,HCTZ)

It would be interesting to know the name of the other, mystery drug that you are taking.

There has been a lot of controversy about the efficacy of combining ARBs and ACEs. In your case, your doctor is not only putting you on a combination of an ARB and an ACE, but putting you on TWO ARBs. WOW! Plus, one of your ARBs, the Avapro is combined with a diuretic. Then, to cap everything off, he has you on a calcium channel blocker and a mystery medication.

My goodness, I hope that you are not on high doses of these medications. Could the mystery medication be Coumadin (Warfarin)?

In the past, in order to avoid nasty side effects, and interactions between medications, I have separated the taking of my medications by at least on hour, and in some cases, by two hours, or more.

Some foods, drinks and vitamin/mineral supplements can also interact with medications and cause all kinds of nasty side effects.

Good luck.
[QUOTE=magnum27;3313984]Thanks for all your responses people, i think i need to clear one thing up here, i am not taking all these at the same time, currently i am taking only avapro HCT. The tablets i mentioned are the ones i have tried over this time, i have gone from tablet to tablet trying to find one that doesn't affect me as bad.

It looks as though all tablets will affect you in some way, i just need to find the one i can live with the best it seems.

Once again thank you for the responses, it is much appreciated.

Me too, when I was talking about the side effects I have experienced I was taking each medication at a time. Except for the last few days with I added the diuretic to my Diltiazem (CCB like Norvasc but seems to be better than it). This board is the best resource you can find online to help you, also the people here are going to help you as much as they can.
Michael